It is currently Fri Dec 09, 2016 1:46 am


All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sun Feb 26, 2012 9:13 pm 
Offline
New Poster
New Poster

Joined: Sun Feb 26, 2012 8:52 pm
Posts: 2
[font=Century Gothic]I have been on suboxone for 2 years @ 24mgs a day, I was at 32mgs a day. Anyways, I recently (3 mos. ago) was diagnosed with hashimotos hypothyroidism. I was prescribed Armour thyroid medication and 30 minutes after taking it, I couldn't stare straight @ a computer screen without my eyes feeling like they are crossing. I told my doctor and he prescribed me methimazole, which counteracts the thyroid function and puts my back into hypothyroidism (thinking this would work). It did not help and I had to go to the emergency room because I was so scared. They told me it was anxiety. Im like, yaaaaa f-in right dude, im a chilled person. Although, the suboxone does make me have anxiety (or maybe its the thyroid). I went to an endocrinologist and she cannot help me, can you believe that? I am going to an opthamologist in 3 days but I doubt they will find anything. Along with the eyesight, I have a "fullness" in my head. You know, after we got high on opiates, and you wake up and your eyes are low, and if you look up, your eyes hurt so bad? That feeling. I recently lowered my dose from 24 mgs to .5 mgs. Yes, a loss of 23.5 mgs within a few weeks. The first day after that, my eyes felt good, no fullness in my head, no headaches. The next day, I considered going to the emergency room because I was weak and my eyes were so bad. I was NOT going through withdrawls. PLEASE HELP ME! Does anyone know what this could be? Im at a loss.

Also, my sub doctor is a hormone specialist, and he knows alot about the thyroid. Why would he prescribe my Armour and Suboxone? Hes nuts. And he got in trouble with the board 3 times for things such as not keeping medical records and pain contracts and having relations with a subordinate. Should I see this doctor again to see what he thinks? Hes such a good doctor and when I see him, he speaks to me like Im his friend, which I like, despite the legal troubles.[font=Arial Black] [/font][font=Arial] [/font][/font]


Top
 Profile  
 
 Post subject:
PostPosted: Thu Mar 01, 2012 8:32 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4926
Location: Leesburg, FL
Hi Taylor and welcome!

Let's start out with your dose reduction. It's my opinion that if you reduced your dose from 24 mg all the way down to 0.50 mg, then you WILL experience withdrawals if you haven't already. Sub has a mean half-life of 37 hours, so if you JUST dropped it (w/in the last day or two) it might not have hit you yet. But if you did that extreme, sudden dose drop more than 5 days ago, then it's next to impossible for you to have not suffered withdrawals. There's a good indicator of withdrawals and that's the pupils. A classic sign of opiate withdrawal are dilated pupils. What do yours look like?

Couldn't it also just be a bad reaction to the thyroid med he put you on (Armour)? Instead of going straight to looking for the cause in suboxone, why not look to the medication that you took immediately before you had the change in your eyesight followed by the symptoms you described? It's just that you described a situation with regard to your thyroid and the med your doc gave you and what it seems to have done to you after you took it. Then you went right into what you think suboxone has done to you. I'm not getting the link between the two. Maybe I'm missing something or misunderstanding you. And if I am I do apologize. It just sounds to me like the problem is the other med, not the sub.

Lastly, the major signs of being on too high a dose of sub are extreme lethargy and somnolence (there are more). A person on too high of a dose doesn't feel anything similar to a high (or a "full head"?). In other words, you'd be using different descriptors if you were on too high a dose. Now that's not to say it's ever bad to get to the lowest possible dose, because it's not. But many of us, myself included, believe that you need to be above the ceiling which is ~ 4 mg. Right now you're WAY below the ceiling and that's when you don't have a steady supply and at that low a dose sub actually acts like a full agonist, not the partial agonist that it is. Personally, I'd advise you to bump your dose back up - maybe to about 6 mg and see how you feel on that.

Good luck with all of it, including the situation with your doctor. Again, welcome. We hope you stick around. :)

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
PostPosted: Sun Mar 04, 2012 8:03 pm 
Offline
New Poster
New Poster

Joined: Sun Feb 26, 2012 8:52 pm
Posts: 2
I have still not gone through any withdrawls. I went from 24 to 0.5 mgs within 2 weeks, not a few days so that might be why im not going through withdrawls. An update- I went to an opthamologist and he said that my eye muscles are swollen (similar to thyroid eye disease/graves disease) except, unlike graves disease, the swelling is not hurting my eyes nor will it ever. My endocrinologist cannot tell me why my body is acting this way to the meds. I now strongly believe it is the armour thyroid I have been taking. So, when I saw the opthamologist, he told me that i need to get my thyroid regulated before he can do anything to decrease the swelling. So, I started to take my armour thyroid again, but its making my vision a tiny bit worse. But, I know that in order to fully cross out my thyroid being the problem, I need to keep taking the armour. Maybe it will eventually help. I asked my opthamologist if it is definitely thyroid eye disease and he said this exactly, "well, YEAH, blah blah blah" but during his explanation (the 'blah, blah, blah') he negated what he originally said that It was thyroid eye disease. Plus, I know I have the eye swelling but I do not have red eyes or eye pain. Its just that my eyes cant focus and I feel a fullness behind my eyes. I have seen so many doctors and I do not know what to do. Every doctor I see refers me to another specialist, and another and another. So, I found the best endocrinologist I could in Houston and I am going to see him in a couple weeks. I hope its worth the $500 for the consultation only. THANK GOD FOR BLUE CROSS BLUE SHIELD. Anyways thank you for your post. I didnt think anyone was going to reply and thank you for being so knowledgeable! I will post in a few weeks what the blood results were and what the doctor said. I know this is getting off topic of suboxone but I know that there aren't that many posts about hashimotos and suboxone so this might clear it up for people with the same problem.


Top
 Profile  
 
Our Sponsors
 Post subject: TO TAYLOR FROM SLIPPER
PostPosted: Mon Mar 05, 2012 5:09 am 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Thu Jun 16, 2011 7:57 pm
Posts: 311
A long time ago the doctor put me on thyroid med. and i had trouble with my eyes...it seemed as though they were "pulling out" for lack of a better term...could not focus well and then my left eye got bigger than my right eye..this is called exopthalmus and it is like you are just stare-ing and someone big eyes... i went to an endocrin. and they did lots of tests and found out that for example when you take thyroid med. you own thyroid stops working and the med. takes over to get the right amount or maybe your thyroid is not working properly and the thyroid med. wins out...in my case my thyroid had a failure to supress...it kept on working along with the thyroid med. thus giving me hyperthyroidism...i was nervous...hands would tremble..and the eye thing and some diarrhea...when i got off the thyroid my symptoms went away. I was orignally given the thyroid med. for HYPOTHYROIDISM...so maybe i didn't have anyting wrong at all. I just remember it was the most awful thing to go through....i hope they find out what yours is..i know a lot of people have to take this med. but also a lot of it is just trial and error...

Slipper


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum

Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group